Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 197, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 26, 2014, 6:08 PM CDT for Marion County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 26, 2014, 6:30 PM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 97 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
164
WUUS53 KLSX 262308
SVRLSX
ILC121-262330-
/O.NEW.KLSX.SV.W.0197.140726T2308Z-140726T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 630 PM CDT
* AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF SALEM...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HELM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3847 8870 3847 8892 3850 8897 3864 8888
3858 8870 3848 8869
TIME...MOT...LOC 2309Z 297DEG 25KT 3855 8885
HAIL...1.00IN
WIND...60MPH
$$
TRUETT2 follow-up statements
867
WWUS53 KLSX 262324
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT SAT JUL 26 2014
ILC121-262330-
/O.CON.KLSX.SV.W.0197.000000T0000Z-140726T2330Z/
MARION IL-
624 PM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MARION COUNTY UNTIL 630 PM CDT...
AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HELM...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HELM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3848 8888 3857 8876 3855 8870 3848 8869
3847 8870
TIME...MOT...LOC 2324Z 297DEG 25KT 3849 8877
HAIL...1.00IN
WIND...60MPH
$$
TRUETT570
WWUS53 KLSX 262331
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT SAT JUL 26 2014
ILC121-262341-
/O.EXP.KLSX.SV.W.0197.000000T0000Z-140726T2330Z/
MARION IL-
631 PM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3848 8888 3857 8876 3855 8870 3848 8869
3847 8870
TIME...MOT...LOC 2324Z 297DEG 25KT 3849 8877
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:40 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 26, 3:40 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT Sat Jul 26 2014
.SHORT TERM: (Through Late Tonight)
Issued at 324 PM CDT Sat Jul 26 2014
Primary concern continues to be convective trends for this evening.
Current trends are pointing more and more toward there being less
severe weather in our CWFA than previously expected, with the
primary threat for severe storms further north/northeast in
southeast IA and central IL. A broad area of showers and stratiform
rain associated with an MCV which is spinning its way across the
state is putting the kibosh on much of the instability which was
forecast for late this afternoon/evening. A limited ribbon of very
high CAPE (MLCAPE in excess of 3500-4000 J/Kg) remains over extreme
northeast MO into southern IA and a much larger area of high CAPE
over central and southern IL. Storms are already rumbling just
north of our CWFA in southern IA and west central IL and I would
expect these areas of storms to continue to develop and strengthen.
Still cannot rule out severe storms from Kirksville to Quincy and
southeast to Litchfield and possibly Salem...but the probability
seems to be much lower than previously expected.
After the evening severe weather threat has passed, there is still
the possibility that there could be additional development
overnight. RAP and NAM both show moderate moisture convergence at
850mb ahead of the front and generate QPF in response. Have left
chance/slight chance PoPs going for most of the area through the
night. The wind shift associated with the approaching cold front
should be sliding into the northern 1/3 of our CWFA between 09-12Z
with drier low level air trying to nose in. This should effectively
cut off the chance for additional precip in those areas in the
pre-dawn hours.
Carney
.LONG TERM: (Sunday through Next Saturday)
Issued at 340 PM CDT Sat Jul 26 2014
The cold front is expected to push through early Sunday morning. A
minimal rain threat will exist during the morning near it, with a
dry afternoon on tap behind it. The cooling effects will not be
felt too much early on, with another warm day expected: max temps
still look to top 90 degrees for most areas near and south of I-70.
The big difference will be lower humidity from today, however.
After Sunday, an extended dry period is forecast as a deep longwave
upper TROF sets up over eastern North America with a stout NW flow
aloft for our region. This usually means either dry, or surprise
hit-and-run systems this time of year, but almost always means below
average temps. For now, am going with dry until Thursday, with low
PoPs thereafter as a system works its way down into our region and
stays for a bit.
TES
&&
.AVIATION: (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1241 PM CDT Sat Jul 26 2014
Primary concern is thunderstorms this afternoon and evening.
Expecting the precipitation over west central/centra MO to
continue to move eastward. It is unclear yet how much these storms
will strengthen/expand, but some strong wind gusts and hail are
possible with this complex as it moves eastward. Another area of
concern will be in northeast MO/west central IL later this
afternoon/this evening where a complex of severe thunderstorms is
expected to develop and should move rapidly east-southeast. Wind
gusts in excess of 50kts and large hail will be possible with
this cluster. Still some uncertainty on the exact track of the
thunderstorm complex, though the most likely parts of the area to
be affected will be along and north of a line from KIRK to KSLO.
Afterthe storms move through this evening, expect VFR flight
conditions. A cold front will move through early Sunday morning
shifting the wind to the west-northwest.
Specifics for KSTL:
Primary concern at Lambert is the possibility of thunderstorms
early this evening. Current thinking is that the storms over
central/west central Missouri may not affect the terminal, but a
cluster of severe thunderstorms will develop over northern
MO/southern IA and race east-southeast. Think the best threat for
storms will be north of Lambert along and north of a line from
KIRK to KSLO. After storms clear the area this evening expect VFR
flight conditions to prevail. A cold front will pass through the
terminal early Sunday morning which will shift the wind to the
northwest.
Carney
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY until 7 PM CDT this evening FOR Franklin MO-
Jefferson MO-St. Charles MO-St. Louis City MO-St. Louis MO-
Warren MO.
IL...HEAT ADVISORY until 7 PM CDT this evening FOR Clinton IL-Madison
IL-Monroe IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 26, 4:23 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 423 PM CDT SAT JUL 26 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 423 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES WILL REMAIN AROUND 105 FOR PARTS OF SOUTHWEST ILLINOIS UNTIL EARLY EVENING WHERE A HEAT ADVISORY IS IN EFFECT. PLEASE SEE THE ADVISORY FOR FURTHER DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...WITH SOME SEVERE STORMS POSSIBLE THROUGH EARLY EVENING. THE SEVERE THREAT IS MAINLY CONFINED TO SECTIONS OF NORTHEAST MISSOURI...AND WEST-CENTRAL AND SOUTHWEST ILLINOIS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY MORNING ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY EVENING FOR PARTS OF NORTHEAST MISSOURI...AND WEST-CENTRAL AND SOUTHWEST ILLINOIS. TES
In the hours before
Special weather statement, Jul 26, 5:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 531 PM CDT SAT JUL 26 2014 ILZ070-262300- MARION IL- 531 PM CDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 600 PM CDT... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRMAN...OR 6 MILES NORTHWEST OF SALEM... MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SALEM... OMEGA... STEPHEN FORBES STATION... HELM... THIS STORM WILL IMPACT... INTERSTATE 57 NEAR EXIT 116. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TRUETT
Special weather statement, Jul 26, 6:02 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 602 PM CDT SAT JUL 26 2014 ILZ070-262330- MARION IL- 602 PM CDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL 630 PM CDT... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM JUST EAST OF SALEM TO JUST SOUTH OF SALEM...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HELM... THIS STORM WILL IMPACT... INTERSTATE 57 NEAR EXIT 109. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TRUETT
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.